Although we make every effort to ensure accuracy, Macmillan Cancer Support cannot accept liability for this information, or for third-party information such as other websites to which we link. If you are concerned about your health you should consult your doctor. Please bear in mind that your question can be read by others - don't post your contact details or any other information that could personally identify you. All answers will be based on information that is correct at the time of posting.
Hello my husband was diagnosed with aggressive melanoma a few months ago and had a removal in thigh
Then had metastatic lung and liver growths, . He has been on the Dafrafenib and Tametanib combo for about 8months
With few side effects, .he is now suffering acute shoulder arm and wrist pain with aswollen right hand, .with extreme
Fatigue, . Is this a normal reaction and if so how can it be managed. He has been very upbeat since the first diagnosis
But is now very irritable .And unable to deal with the pain, . I do not want to be irritable with him and would appreciate some
Information as to a way forward and ideas as to how long this might continue
Many thanks PAC
Thanks for getting in touch with us. I hope you don’t mind but I’ve moved your question over to the nurse’s box as I felt we would be best placed to answer.
It sounds as if you’re both going through a difficult time just now. Watching someone you love suffer in pain can be extremely hard to cope with.
I’m unsure as to why your husband has started to suffer from acute shoulder and wrist pain and why his hand has started to become swollen. Have these symptoms been reviewed by a doctor? If not, or if his symptoms are getting worse it’s important that he gives his hospital team a call today. They will be able to assess why this has happened and to help get his pain controlled.
Fatigue can be a common side effect of Dabrafenib and Trametinib. It can continue or get worse as treatment progresses. For most people it can last for many months after treatment has finished, but for others it can last and never completely go away. But it’s important that he lets the team know so that this can be assessed too. We have this information that can help you to understand the causes of fatigue and things that can help to manage his symptoms.
Best wishes and take care.
Ellen-Macmillan Online Digital Nurse Specialist.
Thank you for your response,. We did mention the pains last time we were at the hospital and the consultant who was a stand in ,
Just said the Dafrafenib can cause aching joints but this is more than aching joints,. He is having a job to lift a cup to his mouth in
It is like chronic fibromyalgia that I used to suffer with, .could that be possible??
Thanks for getting back in touch. It’s good to hear that your husband did mention his pains the last time he was at the hospital, but not so good that he is still struggling.
As Ellen suggested we are unsure what the cause of your husband’s symptoms could be.
We’d encourage you to get back in touch with his hospital team or GP again today to let them know that the swelling in the hand is getting worse. They will be able to answer any concerns you still have about the dabrafenib not being the main cause of these.
I hope this helps. Please don’t hesitate to get back in touch if you have any more questions. Best wishes, Kelly (Macmillan Information Nurse Specialist).
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: